Illinois, 2023Drought in Illinois, July 1 to 31, 2023
July 1 to 31, 2023 · NWS ILX · 24 events in 24 counties and zones
Severe Drought Conditions (D2) that developed in June continued into July across portions of central Illinois, primarily north of I-72. Some burn bans were in effect at the start of the month, and there were increased fire concerns around the July 4 holiday.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe Drought Conditions (D2) that developed in June continued into July across portions of central Illinois, primarily north of I-72. Some burn bans were in effect at the start of the month, and there were increased fire concerns around the July 4 holiday. However, an active pattern brought increased rainfall during the first three weeks of the month, which resulted in improvements to the drought. Most burn bans were lifted by mid-July, and by the end of the month less than 10% of the area, mainly locations to the west of Lincoln, were experiencing severe drought (D2). A hot and dry stretch during the final week of the month resulted in some minor degradation of drought conditions. Locations along and north of I-72 still had summer rainfall deficits of 3 to 7 inches at the end of July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 30, 11:11 PM CST, 49 minutes earlier.
Area forecast discussion, Jun 30, 11:11 PM CST, 49 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1211 AM CDT Sat Jul 1 2023
.SYNOPSIS...
Issued at 1211 AM CDT Sat Jul 1 2023
An active weather pattern will persist across Illinois through
the holiday weekend, and bring daily chances for thunderstorms
through Sunday evening to central and southeast Illinois. Strong
to severe storms are possible each day through Sunday, so stay
weather aware through this weekend. Muggy lows overnight in the
upper 60s to near 70. Very warm and humid conditions will prevail
again on Saturday with highs in the mid to upper 80s in central
Illinois, and lower 90s in southeast Illinois. Heat indices could
peak at or above 100 degrees in southeast Illinois again on
Saturday afternoon.
&&
.SHORT TERM... (Through Late Saturday Night)
Issued at 300 PM CDT Fri Jun 30 2023
A weakening MCS/MCV over northern IL had a few showers and
isolated thunderstorms ne of I-74 and tracking eastward into west
central and nw Indiana. Outflow boundary from this system was over
central MO into southern IL and sw KY and much more unstable
airmass there where MLCapes are 3000-4500 j/kg south of CWA and
lower to 500-1000 j/kg over northern CWA where convection moved
through since late morning. Tropical airmass remains in place over
central/southern IL with PW values of 1.6-1.9 inches, highest in
southern/sw IL. Temps currently were in the lower 80s over much of
central IL with Lacon at 77F, while mid to upper 80s in southeast
IL with Flora and Lawrenceville 88-89F and heat index of 100F.
Heat Indices were 105-115F from St Louis to Evansville where heat
advisory in effect.
Convection to develop near outflow boundary sw of CWA late this
afternoon and into this evening, and some of this convection could
affect our far sw CWA from Jacksonville to Effingham south. SPC
has slight risk of severe storms from Canton to Lincoln to Paris
south with a 15% or greater risk of damaging winds and large hail.
Areas from Litchfield to Effingham to Lawrenceville south have 10%
risk of wind gusts of 65 kts/75 mph or higher. The 15% risk of 2
inch or larger hail is just sw of our CWA over sw/southern IL.
CAMs still have varying solutions with evolution of convection
tonight over central/se IL, but consensus is more development of
convection during this evening into central IL and early overnight
and diminishing later tonight with stronger storms over
southern/sw CWA. WPC has marginal risk of excessive rainfall over
central and southern IL tonight with this convective complex.
Muggy lows overnight in the upper 60s and lower 70s.
Should be a lull in convection Sat morning before airmass
destabilizes with daytime heating and ahead of a short wave/MCS
developing and tracking eastward into central MO Sat afternoon.
This MCS will likely bring more thunderstorms into central/se IL
during mid/late Sat afternoon and Sat evening and more severe wx
possible. SPC Day2 has extended enhanced risk of severe storms
northward to a Rushville to Bloomington line with slight risk as
far north as Canton to Peoria to Pontiac. There is a 30% risk of
damaging winds in the enhanced risk area with 10% or greater
probability of wind gusts 65 kts/75 mph or greater. Highs Sat
range from mid 80s northern CWA to lower 90s in southeast IL where
heat indices peak around or just above 100F Sat afternoon from
I-70 south. PW values will be quite high on Saturday and Sat
evening and WPC has slight chance of excessive rainfall over much
of central and southern IL Sat afternoon into Sat night with 1-3
inches of rainfall possible.
07
&&
.LONG TERM... (Sunday through Next Friday)
Issued at 315 PM CDT Fri Jun 30 2023
Short wave trof to shift eastward over IL on Sunday and likely
bring more showers and thunderstorms. More unstable air mass
shifts to the se, and SPC Day3 outlook has slight risk of severe
storms south of I-72 Sunday afternoon and early Sunday evening
until sunset. WPC has marginal risk of excessive rainfall from
Wabash river se on Sunday afternoon/evening. Not as hot Sunday
with highs in the lower 80s over central IL and mid 80s in
southeast IL with upper 80s from highway 50 south.
Quieter wx finally appear to return to CWA after sunset Sunday
night and Monday as upper level trof passes into the eastern parts
of the Great Lakes and Ohio river valley. Isolated showers and
thunderstorms could develop Mon afternoon as dewpoints still in
the mid to upper 60s. Seasonable highs Monday in the mid to upper
80s. Fair weather expected after sunset Monday into early Tue
morning, then have 20-30% chance of convection Tue mainly Tue
afternoon and early Tue evening before sunset. A cold front
pushing south/sw into the Midwest during mid week to approach nw
IL by sunset Wed and move se through central IL during Wed night
and in southeast IL early Thu morning. This will bring a better
chance of showers/thunderstorms from Wed afternoon into Thu. Very
warm and humid Tue/Wed with highs in the upper 80s to around 90F.
Temps trending cooler behind cold front Thu/Fri with highs in
upper 70s/lower 80s by next Fri.
07
&&
.AVIATION... (For the 06z TAFs through 06z Saturday Night)
Issued at 1211 AM CDT Sat Jul 1 2023
A tricky forecast going forward with numerous chances for
thunderstorms. The first being overnight tonight into the morning
hours. A few storms are ongoing just south of the terminals ~05Z,
with activity expected to uptick here over the next few hours.
Patchy MVFR to occasionally IFR fog will be possible near and north
of I-74 before storm activity arrives early this morning. A brief
lull in storm activity looks likely during the morning/early
afternoon hours of Saturday before thunderstorm chances increase
once again. Winds will be rather light and variable through the
period, aside from within any storms.
NMA
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 30, 2:45 PM CST, 9 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
345 PM CDT Fri Jun 30 2023
ILZ054>057-061>063-066>068-071>073-011100-
Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
345 PM CDT Fri Jun 30 2023
This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.
.DAY ONE...Late this Afternoon and Tonight.
There is a chance of thunderstorms across southeast Illinois late this
afternoon and early evening, with thunderstorms likely after dusk
tonight. Any storms that develop late today and tonight have the
potential of becoming severe with damaging wind gusts over 60 mph
and large hail being the primary threats. Isolated tornadoes and
localized flooding will be possible as well although the threat is
low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Severe storms are expected on Saturday afternoon and evening with an
elevated risk for damaging wind gusts of 60 to 70 mph or higher.
Large hail, tornadoes, and flash flooding are all possible as well. A
few severe storms will be possible on again on Sunday afternoon and
early Sunday evening with flash flooding risk being elevated.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening and early overnight.
Expected storm motion is toward the east around 40 mph.
ILZ027>031-036>038-040>053-011100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-
345 PM CDT Fri Jun 30 2023
This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.
.DAY ONE...Late this Afternoon and Tonight.
Isolated thunderstorms are possible over central IL through mid
evening with likely chances of thunderstorms late evening and
overnight. Any storms that develop tonight have the potential of
becoming strong to severe with damaging winds and hail being the
primary threats especially south of I-74. Localized flooding will be
possible as well although the threat is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Severe storms are expected on Saturday with an elevated risk for
damaging wind gusts to 60 to 70 mph or higher. Large hail,
tornadoes, and flash flooding are all possible as well. A few strong
to potentially severe thunderstorms will be possible on again on
Sunday afternoon and early Sunday evening south of I-72, with flash
flooding risk being elevated.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed south of I-74 this evening and early
overnight.
Expected storm motion is toward the east around 40 mph.
07
In the hours before
Local storm report, Jun 30, 9:05 PM CST, 2 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1005 PM CDT Fri Jun 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM Tornado 1 S Curran 39.72N 89.77W
06/29/2023 Sangamon IL NWS Storm Survey
Path length 9.16 miles, max width 800 yards,
max wind speed 120 mph. Path extended from 1
mile south of Curran to 2 miles
north-northeast of Glenarm. Most of the
damage path was EF1 intensity damage. The
worst damage occurred near the start of the
track, at the intersection of Curran Rd. and
Spaulding Orchard Rd., where large sections
of roof structure were removed from a home.
1226 PM Tornado 2 NNW Lincoln 40.17N 89.37W
06/29/2023 Logan IL NWS Storm Survey
Path length 4.42 miles, max width 800 yards,
peak wind speed 100 mph. Traveled from the
north edge of Lincoln to 2 miles
south-southwest of Lawndale. The tornado
began near the Eaton plant along Lincoln
Parkway on the north side of town, and
tracked northeast. Its greatest strength
occurred as it downed large electrical poles
near exit 133 on Interstate 55. This tornado
passed within 2 miles of the National
Weather Service office at the Logan County
Airport.
1229 PM Tornado 1 N Bulpitt 39.61N 89.43W
06/29/2023 Christian IL NWS Storm Survey
Path length 3.46 miles, max width 200 yards,
max wind speed 95 mph. Traveled from 1 mile
north of Bulpitt to 1 mile southwest of
Sharpsburg. Touched down just east of
Sangchris Lake State Park. While most of the
damage was to trees, a metal farm building
was demolished near the intersection of E.
1800 North Rd. and N. 800 East Rd.
1235 PM Tornado 3 SW Waynesville 40.21N 89.18W
06/29/2023 Logan IL NWS Storm Survey
Path length 14.2 miles, max width 800 yards,
max wind speed 100 mph. This tornado touched
down in far eastern Logan County, before
crossing the border into De Witt County 2.3
miles southwest of Waynesville. A farm
building collapsed near the intersection of
Thorps Rd. and South Rd. The damage path
continued east paralleling Thorps Rd. before
entering Wapella, where the tornado was at
its widest. Extensive tree damage occurred
in Wapella, with some home damage as well.
1238 PM Tornado 3 ESE Sharpsburg 39.60N 89.30W
06/29/2023 Christian IL NWS Storm Survey
Path length 10.4 miles, max width 200 yards,
max wind speed 100 mph. This tornado touched
down north of Taylorville near the
intersection of E. 1700 North Rd. and N.
1250 East Rd. This largely caused tree
damage, but it did damage a house northeast
of Taylorville. A personal weather station
at that location measured a wind speed of
101 mph.
&&
GeelhartSpecial weather statement, Jun 30, 9:57 PM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1057 PM CDT Fri Jun 30 2023
ILZ056-062-063-010430-
Coles-Clark-Cumberland-
1057 PM CDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of Coles, southwestern
Edgar, northwestern Clark and northern Cumberland Counties through
1130 PM CDT...
At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lerna, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Charleston around 1105 PM CDT.
Other locations in the path of this storm include Ashmore and
Westfield.
This includes the following highways...
Interstate 57 between mile markers 173 and 195.
Interstate 70 between mile markers 121 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3928 8796 3925 8847 3954 8847 3962 8796
TIME...MOT...LOC 0357Z 260DEG 24KT 3945 8826
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
BarnesLocal storm report, Jun 30, 10:04 PM CST, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1104 PM CDT Fri Jun 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM Hail 1 SSE Mattoon 39.47N 88.37W
06/30/2023 E0.75 inch Coles IL Public
Report from mPING: Dime (0.75 in.).
1050 PM Hail Mattoon 39.48N 88.37W
06/30/2023 M1.00 inch Coles IL Trained Spotter
Report of varying hail sizes ranging from
pea, dime, and nickel. A few measured in at
1 inch.
&&Special weather statement, Jun 30, 11:01 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1201 AM CDT Sat Jul 1 2023
ILZ049-050-010600-
Scott-Morgan-
1201 AM CDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of Scott and Morgan
Counties through 100 AM CDT...
At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Pittsfield, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Alsey around 1220 AM CDT.
Other locations in the path of this storm include Manchester,
Murrayville, Woodson, Franklin and Waverly.
This includes Interstate 72 between mile markers 43 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 3978 9060 3979 8999 3972 8999 3957 8993
3952 8993 3952 9058 3956 9057 3964 9061
3969 9065
TIME...MOT...LOC 0500Z 267DEG 32KT 3951 9065
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
GeelhartSpecial weather statement, Jun 30, 11:58 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1258 AM CDT Sat Jul 1 2023
ILZ051-010645-
Sangamon-
1258 AM CDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of southwestern
Sangamon County through 145 AM CDT...
At 1258 AM CDT, Doppler radar was tracking a strong thunderstorm over
Waverly, or 11 miles west of Virden, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock donorthwestern Christian, wn tree
limbs and blow around unsecured objects. Minor damage to
outdoor objects is possible.
This strong thunderstorm will be near...
Loami around 110 AM CDT.
Other locations in the path of this storm include Chatham, Auburn,
Divernon, southern Springfield and Pawnee.
This includes Interstate 55 between mile markers 77 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 3974 8953 3952 8953 3952 8993 3957 8993
3972 8999
TIME...MOT...LOC 0558Z 261DEG 33KT 3956 8997
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GeelhartDrought, Cass
- When
- July 1, 12:00 AM CST to July 31, 11:00 PM CST
- Where
- Cass forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.974, -90.247 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June continued across Cass County through the month of July. Agricultural stress was common.
Drought, Champaign
- When
- July 1, 12:00 AM CST to July 18, 11:00 PM CST
- Where
- Champaign forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across Champaign County into July, but drought conditions improved during the second half of the month. Through the first half of the month, agricultural stress was common. Some communities had burn bans in effect at the start of the month, but by mid-July burn bans had been lifted.
Drought, Vermilion
- When
- July 1, 12:00 AM CST to July 18, 11:00 PM CST
- Where
- Vermilion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.183, -87.733 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across Vermilion County into July, but drought conditions improved during the second half of the month. Through the first half of the month, agricultural stress was common. Some communities had burn bans in effect at the start of the month, but by mid-July burn bans had been lifted.
Drought, McLean
- When
- July 1, 12:00 AM CST to July 18, 11:00 PM CST
- Where
- McLean forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across McLean County into July, but drought conditions improved during the second half of the month. Through the first half of the month, agricultural stress was common. Some communities had burn bans in effect at the start of the month, but by mid-July burn bans had been lifted.
Drought, Marshall
- When
- July 1, 12:00 AM CST to July 18, 11:00 PM CST
- Where
- Marshall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.033, -89.345 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across Marshall County into July, but drought conditions improved during the second half of the month. Through the first half of the month, agricultural stress was common. Some communities had burn bans in effect at the start of the month, but by mid-July burn bans had been lifted.
Drought, Stark
- When
- July 1, 12:00 AM CST to July 18, 11:00 PM CST
- Where
- Stark forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across Stark County into July, but drought conditions improved during the second half of the month. Through the first half of the month, agricultural stress was common.
Drought, Sangamon
- When
- July 1, 12:00 AM CST to July 11, 11:00 PM CST
- Where
- Sangamon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across Sangamon County into July, but drought conditions improved by mid-July. During early July, agricultural stress was common.
Drought, Tazewell
- When
- July 1, 12:00 AM CST to July 11, 11:00 PM CST
- Where
- Tazewell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across Tazewell County into July, but drought conditions improved by mid-July. During early July, agricultural stress was common.
Drought, Woodford
- When
- July 1, 12:00 AM CST to July 11, 11:00 PM CST
- Where
- Woodford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across Woodford County into July, but drought conditions improved by mid-July. During early July, agricultural stress was common.
Drought, De Witt
- When
- July 1, 12:00 AM CST to July 11, 11:00 PM CST
- Where
- De Witt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across De Witt County into July, but drought conditions improved by mid-July. During early July, agricultural stress was common.
Drought, Piatt
- When
- July 1, 12:00 AM CST to July 11, 11:00 PM CST
- Where
- Piatt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.010, -88.591 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across Piatt County into July, but drought conditions improved by mid-July. During early July, agricultural stress was common.
Drought, Macon
- When
- July 1, 12:00 AM CST to July 11, 11:00 PM CST
- Where
- Macon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.860, -88.962 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across Macon County into July, but drought conditions improved by mid-July. During early July, agricultural stress was common.
Drought, Edgar
- When
- July 1, 12:00 AM CST to July 11, 11:00 PM CST
- Where
- Edgar forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.679, -87.746 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across Edgar County into July, but drought conditions improved by mid-July. During early July, agricultural stress was common.
Drought, Peoria
- When
- July 1, 12:00 AM CST to July 11, 11:00 PM CST
- Where
- Peoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across Peoria County into July, but drought conditions improved by mid-July. During early July, agricultural stress was common. Some communities had burn bans in effect at the start of the month, but by mid-July burn bans had been lifted.
Drought, Douglas
- When
- July 1, 12:00 AM CST to July 11, 11:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.770, -88.217 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across Douglas County into July, but drought conditions improved by mid-July. During early July, agricultural stress was common. Some communities had burn bans in effect at the start of the month, but by mid-July burn bans had been lifted.
Drought, Schuyler
- When
- July 1, 12:00 AM CST to July 31, 11:00 PM CST
- Where
- Schuyler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.158, -90.615 (the zone’s center; the record gives no point)
Severe drought conditions (D2) that developed in June persisted across Schuyler County through July. Agricultural stress was common.
Drought, Fulton
- When
- July 1, 12:00 AM CST to July 31, 11:00 PM CST
- Where
- Fulton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.473, -90.207 (the zone’s center; the record gives no point)
Severe drought conditions (D2) that developed in June persisted across Fulton County through July. Agricultural stress was common.
Drought, Scott
- When
- July 1, 12:00 AM CST to July 31, 11:00 PM CST
- Where
- Scott forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.644, -90.475 (the zone’s center; the record gives no point)
Severe drought conditions (D2) that developed in June persisted across Scott County through July. Agricultural stress was common.
Drought, Morgan
- When
- July 1, 12:00 AM CST to July 31, 11:00 PM CST
- Where
- Morgan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.716, -90.201 (the zone’s center; the record gives no point)
Severe drought conditions (D2) that developed in June persisted across Morgan County through July. Agricultural stress was common.
Drought, Mason
- When
- July 1, 12:00 AM CST to July 31, 11:00 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.240, -89.917 (the zone’s center; the record gives no point)
Severe drought conditions (D2) that developed in June persisted across Mason County through July. Agricultural stress was common.
Drought, Menard
- When
- July 1, 12:00 AM CST to July 31, 11:00 PM CST
- Where
- Menard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.027, -89.802 (the zone’s center; the record gives no point)
Severe drought conditions (D2) that developed in June persisted across Menard County through July. Agricultural stress was common.
Drought, Logan
- When
- July 1, 12:00 AM CST to July 31, 11:00 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Severe drought conditions (D2) that developed in June persisted across Logan County through July. Agricultural stress was common.
Drought, Christian
- When
- July 1, 12:00 AM CST to July 11, 11:00 PM CST
- Where
- Christian forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.546, -89.277 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across Christian County into July, but drought conditions improved by mid-July. During early July, agricultural stress was common.
Drought, Moultrie
- When
- July 1, 12:00 AM CST to July 11, 11:00 PM CST
- Where
- Moultrie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.642, -88.619 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions that developed in June persisted across Moultrie County into July, but drought conditions improved by mid-July. During early July, agricultural stress was common.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, July 1 to 9, 202313 deaths · 9 events
- Excessive Heat in Arizona, July 1 to 5, 202311 deaths · 24 events
- Excessive Heat in Nevada, July 1 to 3, 20235 deaths · 5 events
- Hail and Damaging Winds in Missouri, July 1, 20233 deaths · $500,000 · 1.5 in hail · 18 events
- Drought in South Dakota, July 1 to 31, 2023$93 million · 22 events
- Damaging Winds and Lightning Strike in Alabama, July 1, 2023$7.9 million · 74 kt wind · 33 events
- Rip Currents in Florida, July 1, 20231 death · 1 injured · 2 events
- Excessive Heat in California, July 1 to 3, 20231 death · 7 events
- Rip Current in North Carolina, July 1, 20231 death · 1 event
- Excessive Heat and Damaging Winds in Tennessee, July 1, 2023$596,000 · 61 kt wind · 59 events
- Wildfire in Idaho, July 1 to 31, 2023$9.2 million · 1 event
- Wildfire in Colorado, July 1 to 31, 2023$4.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1116328, 1116336, 1116341, 1116342, 1116344, 1116350, 1116351, 1116352, 1116356, 1116357, 1116359, 1116361, 1116362, 1116365, 1116367, 1116373, 1116375, 1116376, 1116378, 1116379, 1116381, 1116382, 1116385, 1116386.